Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Vet Med Assoc. 1984 Mar 15;184(6):699-703.

Phenylbutazone toxicosis in the horse: a clinical study.

Abstract

In a retrospective study of 269 horses that had been treated with phenylbutazone, horses receiving less than or equal to 8.8 mg/kg of body weight/day for less than or equal to 4 days or 2 to 4 mg/kg of body weight/day for up to 50 days remained clinically normal. Anorexia, depression, colic, hypoproteinemia, diarrhea, melena, weight loss, ventral edema, petechial hemorrhages of mucous membranes, oral and gastrointestinal tract erosions and ulcers, renal papillary necrosis, and death were among the complications seen in horses that had received greater than 8.8 mg/kg of body weight/day. In 2 cases, signs suggestive of gastrointestinal-related shock were also evident.

PMID:
6725103
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center